Alert archive / Kansas / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this flash flood watch at Jun 1, 2008, 3:50 PM CDT for 26 counties in Kansas. It took effect at Jun 1, 2008, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2008, 3:50 PM CDT (20:50 UTC)
- In effect from
- Jun 1, 2008, 7:00 PM CDT
- Expired
- Jun 2, 2008, 6:37 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 8.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 981 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 976 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KICT 012050 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 350 PM CDT SUN JUN 1 2008 ...HEAVY RAINFALL IS POSSIBLE AGAIN ACROSS THE AREA... .ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO AFFECT THE AREA LATE TONIGHT THROUGH MONDAY MORNING. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL ACROSS THE WATCH AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-020500- /O.NEW.KICT.FF.A.0002.080602T0000Z-080602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 350 PM CDT SUN JUN 1 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...CHASE...ELLSWORTH... LINCOLN...MARION...MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY... KINGMAN...RENO...SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS... ALLEN...CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY... NEOSHO...WILSON AND WOODSON. * FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON. * THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH PLAINS BY EARLY THIS EVENING...AND THEN TRACK SOUTHEAST ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS TONIGHT INTO MONDAY MORNING. LOCALLY HEAVY RAINFALL AFFECTED SOUTHERN PORTIONS OF THE WATCH AREA THE PAST TWO NIGHTS...AND ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING CONCERNS. THE POTENTIAL FOR HEAVY RAINFALL FURTHER NORTH COULD ALSO RESULT IN LOW-LAND FLOODING OR FLASH FLOODING FROM LATE TONIGHT INTO MIDDAY ON MONDAY. * HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KED
3 follow-up statements
000 WGUS63 KICT 020241 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 941 PM CDT SUN JUN 1 2008 ...HEAVY RAINFALL IS POSSIBLE AGAIN ACROSS THE AREA... .ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO AFFECT THE AREA LATE TONIGHT THROUGH MONDAY MORNING. THIS COULD RESULT IN LOCALLY HEAVY RAINFALL ACROSS THE WATCH AREA. KSZ032-033-047>053-067>072-082-083-091>096-098>100-021045- /O.CON.KICT.FF.A.0002.000000T0000Z-080602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 941 PM CDT SUN JUN 1 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION... MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER...COWLEY...HARPER...HARVEY...KINGMAN...RENO... SEDGWICK AND SUMNER. IN SOUTHEAST KANSAS...ALLEN... CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO... WILSON AND WOODSON. * THROUGH MONDAY AFTERNOON. * THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE CENTRAL HIGH PLAINS LATE TONIGHT...AND THEN TRACK SOUTHEAST ACROSS MUCH OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS TONIGHT INTO THE EARLY MONDAY MORNING. LOCALLY HEAVY RAINFALL AFFECTED SOUTHERN PORTIONS OF THE WATCH AREA THE PAST TWO NIGHTS...AND ANY ADDITIONAL RAINFALL WILL AGGRAVATE THE FLOODING CONCERNS. THE POTENTIAL FOR HEAVY RAINFALL FURTHER NORTH COULD ALSO RESULT IN LOW-LAND FLOODING OR FLASH FLOODING FROM LATE TONIGHT INTO MIDDAY ON MONDAY. * HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KETCHAM
000 WGUS63 KICT 020847 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 347 AM CDT MON JUN 2 2008 KSZ067-082-083-091>093-021000- /O.CAN.KICT.FF.A.0002.000000T0000Z-080602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RENO-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY- INCLUDING THE CITIES OF...HUTCHINSON...KINGMAN...WICHITA... ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY 347 AM CDT MON JUN 2 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS BEEN CANCELLED. EVEN THOUGH SCATTERED STRONG TO SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS SOUTH-CENTRAL KANSAS THIS MORNING...THE THREAT FOR WIDESPREAD HEAVY RAINFALL SHOULD REMAIN TO THE NORTH AND EAST. KLEINSASSER $$ KSZ032-033-047>053-068>072-094>096-098>100-021700- /O.CON.KICT.FF.A.0002.000000T0000Z-080602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 347 AM CDT MON JUN 2 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL KANSAS...BARTON...CHASE...ELLSWORTH...LINCOLN...MARION... MCPHERSON...RICE...RUSSELL AND SALINE. IN SOUTH CENTRAL KANSAS...BUTLER AND HARVEY. IN SOUTHEAST KANSAS...ALLEN... CHAUTAUQUA...ELK...GREENWOOD...LABETTE...MONTGOMERY...NEOSHO... WILSON AND WOODSON. * UNTIL 1 PM CDT THIS AFTERNOON. * SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE THIS MORNING ACROSS CENTRAL AND SOUTHEAST KANSAS...AS WARM...MOIST AND UNSTABLE AIR SURGES NORTHEASTWARD ACROSS THE AREA. IF A LARGE COMPLEX OF STORMS DOES DEVELOP...IT WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL AMOUNTS...WHICH WILL ONLY AGGRAVATE ALREADY SATURATED SOILS FROM RECENT HEAVY RAINFALL AMOUNTS OVER THE PAST FEW DAYS. THE HEAVY RAINFALL THREAT SHOULD END BY EARLY AFTERNOON. * HIGH WATER LEVELS ON SOME AREA RIVERS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS COULD RISE EVEN HIGHER...WITH ADDITIONAL FLOODING OF SOME MAIN-STEM RIVERS AND CREEKS POSSIBLE. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. REMEMBER TO TURN AROUND...DONT DROWN. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ KED/BDK/ADK
000 WGUS63 KICT 021137 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 637 AM CDT MON JUN 2 2008 KSZ032-033-047>053-068>072-094>096-098>100-021245- /O.CAN.KICT.FF.A.0002.000000T0000Z-080602T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO- CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 637 AM CDT MON JUN 2 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD HEAVY RAINFALL AND FLASH FLOODING HAS DIMINISHED ACROSS THE AREA. THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. $$ JMC
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 1, 3:37 PM CDT, 13 minutes earlier.
Area forecast discussion, Jun 1, 3:37 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 337 PM CDT SUN JUN 1 2008 .DISCUSSION... FORECAST CONCERNS...TRACK OF YET ANOTHER MCS EARLY MONDAY MORNING ACROSS PORTIONS OF THE FORECAST AREA...AND THE ASSOCIATED HEAVY RAINFALL AND SEVERE POTENTIAL. IT LOOKS LIKE ROUND 3 FOR THE FORECAST AREA TONIGHT INTO MONDAY MORNING...WITH THE STAGE SETTING FOR ANOTHER MESOSCALE CONVECTIVE SYSTEM TO TRACK SOUTHEAST ACROSS THE CENTRAL PLAINS. THE LATEST SHORT RANGE MODELS SUPPORT THE DEVELOPMENT OF CONVECTION ACROSS THE CENTRAL HIGH PLAINS BY EARLY THIS EVENING. THIS CONVECTION IS EXPECTED TO FEED ON THE DEEPER MOISTURE AND LOW LEVEL INSTABILITY AXIS THAT RESIDES ALONG THE ELEVATED FRONT/BAROCLINIC ZONE FROM WESTERN INTO SOUTH CENTRAL KANSAS THROUGH EARLY TONIGHT. THIS FRONT AND ELEVATED INSTABILITY IS PROGGED TO LIFT NORTH BY LATE TONIGHT INTO CENTRAL KANSAS...BEFORE SHIFTING NORTHEAST OF THE AREA DURING MONDAY. THE COMBINATION OF STRONG DEEP LAYER SHEAR AND A VERY UNSTABLE ELEVATED AIRMASS WILL AGAIN SUPPORT SEVERE CONVECTION WITH THE POTENTIAL FOR ROTATING UPDRAFTS. HOWEVER THE STORMS WILL LIKELY HAVE TO REMAIN MORE DISCRETE TO PRODUCE THE VERY LARGE HAIL LIKE ON EARLY SATURDAY MORNING...WHICH WAS NOT THE CASE EARLIER THIS MORNING. LOCALLY HEAVY RAINFALL WILL AGAIN BE PERHAPS AN EQUAL RISK TO ANY SEVERE WEATHER. THOUGH A SLIGHTLY MORE NORTHERLY TRACK IS EXPECTED THROUGH EARLY MONDAY MORNING...IT WILL NOT NECESSARILY TAKE HEAVY RAINFALL TO AGGRAVATE THE FLOODING CONCERNS FOR THE AREAS HIT HARDEST THE PAST TWO NIGHTS...MAINLY SOUTH OF HIGHWAY 400. THEREFORE...WILL ISSUE A FLASH FLOOD WATCH FOR THE ENTIRE FORECAST AREA TONIGHT THROUGH MIDDAY MONDAY. OTHERWISE...WARMER TEMPERATURES THROUGH THE LOWER AND MID TROPOSPHERE SHOULD EFFECTIVELY CAP CONVECTIVE CHANCES BY MONDAY AFTERNOON AND MONDAY NIGHT ACROSS MOST OF THE AREA. SURFACE MAX TEMPS WILL RESPOND AS WELL...ESPECIALLY SOUTH CENTRAL AREAS WITH HIGHS IN THE LOWER 90S ON MONDAY. A SHORTWAVE UPPER TROF MOVING ACROSS THE NORTHERN PLAINS ON TUESDAY WILL PUSH A WEAK SURFACE FRONT INTO THE AREA. CHANCES FOR CONVECTION LOOK RATHER CONDITIONAL ON TUESDAY...ESPECIALLY ACROSS SOUTHERN AREAS...DUE TO THE WARM MID LEVEL TEMPS/CAPPING INVERSION IN PLACE. THIS IS PRETTY MUCH THE SAME THROUGH THE MID-WEEK PERIOD...THOUGH WILL MAINTAIN SLIGHT CHANCES THROUGH WEDNESDAY. THE 12Z GFS WAS NOT AVAILABLE. HOWEVER THE ECMWF AND PRIOR RUN OF THE GFS CONTINUE TO CARVE OUT A DEEP TROF ACROSS THE WEST ON WEDNESDAY NIGHT...THEN LIFT IT EAST-NORTHEAST ACROSS THE PLAINS/MIDWEST ON THURSDAY INTO FRIDAY. WILL CONTINUE TO SHOW HIGH END CHANCE POPS FOR LATE THURSDAY...WITH THE POTENTIAL FOR ORGANIZED SEVERE WEATHER AGAIN. DARMOFAL && .AVIATION... 18Z TAF UPDATE...VFR CONDITIONS EXPECTED FOR ALL TAF SITES UNTIL LATER TONIGHT. A FEW THUNDERSTORMS COULD MATERIALIZE THIS AFTERNOON ACROSS SOUTHERN KANSAS...BUT THEY WOULD BE MORE ISOLATED IN NATURE. THE BETTER CHANCES WILL ARRIVE LATER TONIGHT AS A COMPLEX OF THUNDERSTORMS DEVELOPS NEAR THE KANSAS/COLORADO BORDER THIS EVENING...AND TRACKS SOUTHEAST TOWARDS CENTRAL KANSAS AFTER MIDNIGHT. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 91 69 91 / 60 50 10 10 HUTCHINSON 65 91 68 89 / 60 60 10 20 NEWTON 65 89 68 89 / 60 60 10 20 ELDORADO 66 90 69 89 / 60 60 10 10 WINFIELD-KWLD 67 91 70 92 / 60 40 10 10 RUSSELL 63 89 65 87 / 60 60 10 20 GREAT BEND 63 91 65 88 / 60 60 10 20 SALINA 64 88 68 88 / 60 60 10 20 MCPHERSON 64 90 68 88 / 60 60 10 20 COFFEYVILLE 68 89 71 91 / 60 40 10 10 CHANUTE 67 87 70 89 / 60 50 10 10 IOLA 67 87 70 88 / 60 60 10 10 PARSONS-KPPF 67 89 71 90 / 60 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY AFTERNOON FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 1, 12:06 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1206 PM CDT SUN JUN 1 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-021715- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1206 PM CDT SUN JUN 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG OR SEVERE THUNDERSTORMS COULD DEVELOP LATE THIS AFTERNOON ACROSS SOUTHERN KANSAS...HOWEVER THE MORE LIKELY SCENARIO WILL BE FOR ANOTHER COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS NORTHWESTERN KANSAS TONIGHT. THIS COMPLEX OF STORMS WILL THEN MOVE SOUTHEAST ACROSS MUCH OF THE AREA DURING THE OVERNIGHT HOURS. DAMAGING WINDS...LARGE HAIL...AND HEAVY RAINFALL WILL BE THE MAIN HAZARDS FROM THIS ACTIVITY. FLOODING PROBLEMS ARE MORE LIKELY ACROSS SOUTHERN KANSAS...DUE TO SATURATED GROUND SOILS FROM THE PAST FEW NIGHTS OF HEAVY RAINFALL. A FEW AREA RIVERS ARE IN FLOOD ACROSS SOUTHERN KANSAS...PLEASE REFER THE THE LATEST RIVER FLOOD WARNINGS PRODUCTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS MAY LINGER MONDAY MORNING ACROSS PORTIONS OF CENTRAL AND SOUTHEASTERN KANSAS. CHANCES FOR SEVERE WEATHER WILL RETURN AND INCREASE FROM LATE WEDNESDAY THROUGH THURSDAY ACROSS THE ENTIRE AREA...AS A STRONG STORM SYSTEM MOVES THROUGH THE CENTRAL PLAINS. PLEASE CHECK BACK FOR LATER OUTLOOKS AS DETAILS BECOME CLEARER. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON BUT COULD BE NEEDED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC/CJ
In the hours before
Local storm report, Jun 1, 9:58 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
958 AM CDT SUN JUN 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM FUNNEL CLOUD 1 NE PARSONS TRI CITY A 37.34N 95.50W
05/31/2008 LABETTE KS TRAINED SPOTTER
PERSISTENT FUNNEL CLOUD
0925 PM HAIL INDEPENDENCE AIRPORT 37.15N 95.78W
05/31/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
SPOTTER WAS ON HIWAY 75 ON EAST SIDE OF THE AIRPORT.
1028 PM HAIL ESE GALESBURG 37.47N 95.35W
05/31/2008 E1.75 INCH NEOSHO KS TRAINED SPOTTER
1158 PM HAIL GRENOLA 37.35N 96.45W
05/31/2008 E1.75 INCH ELK KS LAW ENFORCEMENT
PUBLIC REPORT RELAY BY LAW ENFORMENT.
1224 AM HAIL 1 S CHANUTE 37.66N 95.46W
06/01/2008 E1.75 INCH NEOSHO KS LAW ENFORCEMENT
1226 AM HAIL CHANUTE 37.67N 95.46W
06/01/2008 E1.50 INCH NEOSHO KS EMERGENCY MNGR
MARBLE TO PING PONG BALL HAIL IN CHANUTE.
1237 AM HAIL 3 S HAVANA 37.05N 95.94W
06/01/2008 E1.00 INCH MONTGOMERY KS TRAINED SPOTTER
1238 AM HAIL 2 N CANEY 37.04N 95.93W
06/01/2008 E1.75 INCH MONTGOMERY KS TRAINED SPOTTER
1257 AM HAIL SAVONBURG 37.75N 95.14W
06/01/2008 E1.75 INCH ALLEN KS LAW ENFORCEMENT
0800 AM HAIL E GEUDA SPRINGS 37.11N 97.15W
06/01/2008 E0.88 INCH SUMNER KS EMERGENCY MNGR
&&
CDJSpecial weather statement, Jun 1, 10:34 AM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1034 AM CDT SUN JUN 1 2008 KSZ100-011600- LABETTE- 1034 AM CDT SUN JUN 1 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN LABETTE COUNTY... AT 1030 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF OSWEGO...OR 12 MILES SOUTHEAST OF PARSONS...AND MOVING EAST AT 15 MPH. DIME SIZE HAIL IS POSSIBLE FROM THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. JAKUB
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:24 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 66 min |
| May 31, 8:33 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 57 min |
| May 31, 8:44 PM CDT | Tornado Warning | ICT | Labette, Neosho | 31 min |
| May 31, 9:12 PM CDT | Tornado Warning | ICT | Labette, Montgomery, Neosho, Wilson | 63 min |
| May 31, 9:32 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk | 27 min |
| May 31, 9:34 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 56 min |
| May 31, 10:00 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 60 min |
| May 31, 10:14 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 17 min |
| May 31, 10:40 PM CDT | Areal Flood Warning | ICT | Labette, Neosho | 6 hr |
| May 31, 11:29 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 61 min |
| May 31, 11:48 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 57 min |
| Jun 1, 12:02 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 58 min |
| Jun 1, 12:30 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 41 min |
| Jun 1, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 43 min |
| Jun 1, 12:51 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 54 min |
| Jun 1, 1:00 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 15 min |
| Jun 1, 1:23 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 41 min |
| Jun 1, 2:13 AM CDT | Areal Flood Warning | ICT | Wilson | 40 min |
| Jun 1, 2:36 AM CDT | Flash Flood Warning | ICT | Neosho, Wilson | 116 min |
| Jun 1, 4:40 AM CDT | Areal Flood Warning | ICT | Neosho, Wilson | 5 hr |
| Jun 1, 5:37 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 63 min |
| Jun 1, 6:07 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 53 min |
| Jun 1, 6:27 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 63 min |
| Jun 1, 6:33 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 19 min |
| Jun 1, 6:48 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 57 min |
| Jun 1, 6:56 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 64 min |
| Jun 1, 7:12 AM CDT | Areal Flood Warning | ICT | Harper, Kingman, Sumner | 6 hr |
| Jun 1, 7:23 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 50 min |
| Jun 1, 7:36 AM CDT | Areal Flood Warning | ICT | Cowley | 5 hr |
| Jun 1, 7:42 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 32 min |
| Jun 1, 7:51 AM CDT | Severe Thunderstorm Warning | ICT | Sumner | 23 min |
| Jun 1, 10:31 AM CDT | River Flood Warning | ICT | Cowley | 23 hr |
| Jun 1, 12:02 PM CDT | Areal Flood Warning | ICT | Wilson | 10 hr |
| Jun 1, 12:52 PM CDT | Areal Flood Warning | ICT | Sumner | 5 hr |
| Jun 1, 2:29 PM CDT | River Flood Warning | ICT | Labette, Neosho | 18 hr |
Nearby
Flash Flood Watches in Kansas, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.